Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The weighted particle method for convection-diffusion equations. I. The case of an isotropic viscosity


Authors: P. Degond and S. Mas-Gallic
Journal: Math. Comp. 53 (1989), 485-507
MSC: Primary 65M99
MathSciNet review: 983559
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to present and study a particle method for convection-diffusion equations based on the approximation of diffusion operators by integral operators and the use of a particle method to solve integro-differential equations described previously by the second author. The first part of the paper is concerned with isotropic diffusion operators, whereas the second part will consider the general case of a nonconstant matrix of diffusion. In the former case, the approximation of the diffusion operator is much simpler than in the general case. Furthermore, we get two possibilities of approximations, depending on whether or not the integral operator is positive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M99

Retrieve articles in all journals with MSC: 65M99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0983559-9
PII: S 0025-5718(1989)0983559-9
Article copyright: © Copyright 1989 American Mathematical Society